# SDR D382008F00000

- Difficulty date: August 29, 2008
- Submitted: September 17, 2008
- Operation: Air carrier
- Aircraft: N421RM
- Make and model: Cessna 421A
- Aircraft serial: 421A0069
- Engine: Cont GTSIO520C
- System (JASC): 2434 · DC Generator-Alternator
- Part: Thru Bolt
- Part number: ALB20AS1
- Condition: Broken
- Location: Rt Alt Case Half
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

22.2 HOURS AFTER INSTALLING AN OVERHAULED (ALV9510) ALTERNATOR, THE PILOT CAME TO ME ABOUT A THRU BOLT THAT WAS COMING OUT OF THE ALTERNATOR CASE. THERE WAS ONE THRU BOLT STICKING OUT OF THE CASE AND ANOTHER HAD COME OUT AND WAS GONE. THE ALTERNATOR WAS CHARGING THE ELECTRICAL SYSTEM AND THERE WERE FOUR THRU BOLTS STILL IN PLACE. ALSO, THE OIL SEAL APPEARED TO HAVE FAILED. THERE WAS SOME OIL NOTED INSIDE THE ALTERNATOR CASE.  THERE WAS NO DAMAGE INCURRED BY THE AC AND WARRANTY REPLACEMENT  ALTERNATOR WAS INSTALLED. (K)
